Ask an expert
Question

16 Aug 2011

Diabetes
The prescribed medication that I am currently taking is:
2 x metaphormine, 1 glygaard twice a day. At night I take 38ml of insulin which must be injected by 10:30.
I watch what I eat and yet my reading is 8.8, 9.9,10. I need to reduce this. What is your advice.
Answer 447 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Jackie
I am not sure if you are using a low-fat and low-GI diet when you mention that you are 'watching what you eat'? It is essential for anyone with insulin resistance or diabetes to consult a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your diabetes, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low fat content and a low glycaemic index (GI). Click on 'Diet’nFood' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Ask your doctor what type of exercise you are allowed to do and get more active, e.g. start going for brisk walks for about 30 min every day, BUT only if your doctor gives permission. Daily moderate exercise also helps to lower blood glucose levels.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9438 votes
No
68% - 20008 votes
Vote